Alert archive / Nevada / Red Flag Warnings in 2020

Red Flag Warning 14, NWS Las Vegas, NV

June 14, 2020Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 14, 2020, 1:38 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jun 16, 2020, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2020, 1:38 PM PDT (20:38 UTC)
In effect from
Jun 16, 2020, 11:00 AM PDT
Expired
Jun 16, 2020, 8:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2020-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2020-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3454 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

290 
WWUS85 KVEF 142038
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
138 PM PDT Sun Jun 14 2020

.Monday and Tuesday will bring another opportunity for critical
fire weather conditions for parts of southern Nevada and
northwest Arizona. Red Flag Warnings have been issued these areas
for Monday and Tuesday afternoons. Elsewhere, elevated fire 
weather conditions will still be possible through Tuesday.

NVZ461-150445-
/O.UPG.KVEF.FW.A.0008.200615T1800Z-200616T0300Z/
/O.NEW.KVEF.FW.W.0013.200615T1800Z-200616T0300Z/
/O.UPG.KVEF.FW.A.0007.200616T1800Z-200617T0300Z/
/O.NEW.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/
Lincoln County/Ely Dispatch-
138 PM PDT Sun Jun 14 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM PDT Monday. Another 
Red Flag Warning has also been issued from 11 AM to 8 PM PDT 
Tuesday. The Fire Weather Watches are no longer in effect.


* AFFECTED AREA...Fire weather zone 461.

* TIMING...11 AM to 8 PM both Monday and Tuesday.

* WIND...Southwest winds 20 to 30 MPH with gusts 35 to 45 MPH.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Due to very dry fuels, very low relative humidity 
  and strong winds, any fires that develop either afternoon will 
  likely spread rapidly. Outdoor burning is highly discouraged.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-150445-
/O.UPG.KVEF.FW.A.0007.200616T1800Z-200617T0300Z/
/O.NEW.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/
Northwest Deserts/Northwest Plateau-
138 PM MST Sun Jun 14 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MST Tuesday. The
Fire Weather Watch is no longer in effect. 


* AFFECTED AREA...Fire weather zone 102.

* TIMING...11 AM to 8 PM on Tuesday, June 16.

* WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Due to very dry fuels, very low relative humidity 
  and strong winds, any fires that develop either afternoon will 
  likely spread rapidly. Outdoor burning is highly discouraged.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-NVZ465-466-150445-
/O.NEW.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
138 PM PDT Sun Jun 14 2020 /138 PM MST Sun Jun 14 2020/

...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM
PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE
WEATHER ZONES 101, 465, AND 466...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM PDT /11 AM MST/ to 8 PM
PDT /8 PM MST/ Tuesday. 

* AFFECTED AREA...In AZZ101...Fire weather zone 101.In Nevada... 
  Fire weather zones 465 and 466. 

* TIMING...11 AM PDT/MST to 8 PM PDT/MST Tuesday.

* WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH.

* HUMIDITY...Around 10 percent

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
7 follow-up statements
872 
WWUS85 KVEF 150419
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
919 PM PDT Sun Jun 14 2020

.Monday and Tuesday will bring another opportunity for critical
fire weather conditions for parts of southern Nevada and
northwest Arizona. Red Flag Warnings are in effect for these 
areas both Monday and Tuesday afternoon. Elsewhere, elevated fire
weather conditions will still be possible through Tuesday.

NVZ461-151400-
/O.CON.KVEF.FW.W.0013.200615T1800Z-200616T0300Z/
/O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/
Lincoln County/Ely Dispatch-
919 PM PDT Sun Jun 14 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
MONDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461...

* AFFECTED AREA...Fire weather zone 461.

* TIMING...11 AM to 8 PM both Monday and Tuesday.

* WIND...Southwest winds 20 to 30 MPH with gusts 35 to 45 MPH.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Due to very dry fuels, very low relative humidity 
  and strong winds, any fires that develop either afternoon 
  will likely spread rapidly. Outdoor burning is highly 
  discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-102-NVZ465-466-151400-
/O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
919 PM PDT Sun Jun 14 2020 /919 PM MST Sun Jun 14 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR
FIRE WEATHER ZONES 101, 465, AND 466...

* AFFECTED AREA...In Arizona...Fire weather zone 101.In Nevada...
  Fire weather zones 465 and 466. 

* TIMING...11 AM PDT/MST to 8 PM PDT/MST Tuesday.

* WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH.

* HUMIDITY...Around 10 percent

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
162 
WWUS85 KVEF 150958
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
258 AM PDT Mon Jun 15 2020

.Today and tomorrow will bring another opportunity for critical 
fire weather conditions for parts of southern Nevada and northwest
Arizona. Red Flag Warnings are in effect for these areas both 
afternoons. Elsewhere, elevated fire weather conditions will 
still be possible through Tuesday.

NVZ461-160300-
/O.CON.KVEF.FW.W.0013.200615T1800Z-200616T0300Z/
/O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/
Lincoln County/Ely Dispatch-
258 AM PDT Mon Jun 15 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE
WEATHER ZONE 461...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT 
TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461...

* AFFECTED AREA...Fire weather zone 461.

* TIMING...11 AM to 8 PM both today and Tuesday.

* WIND...Southwest winds 20 to 25 MPH with gusts to 35.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Due to very dry fuels, very low relative humidity 
  and strong winds, any fires that develop either afternoon 
  will likely spread rapidly. Outdoor burning is highly 
  discouraged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-102-NVZ465-466-160300-
/O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
258 AM PDT Mon Jun 15 2020 /258 AM MST Mon Jun 15 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR
FIRE WEATHER ZONES 101, 102, 465, AND 466...

* AFFECTED AREA...In Arizona...Fire weather zone 101 and 102.In 
  Nevada... Fire weather zones 465 and 466. 

* TIMING...11 AM PDT/MST to 8 PM PDT/MST Tuesday.

* WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH.

* HUMIDITY...10 to 15 percent

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
187 
WWUS85 KVEF 152033
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
133 PM PDT Mon Jun 15 2020

.Critical fire weather conditions over portions of the after this
afternoon, but will expand Tuesday as more widespread gusty winds
develop. Red Flag Warnings have been issued for portions of
southern Nevada and northwest Arizona.

NVZ463-464-160300-
/O.EXA.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/
Sheep Range-Spring Mountains-
133 PM PDT Mon Jun 15 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 463 AND 464...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM PDT Tuesday. 

* AFFECTED AREA...Fire weather zones 463 and 464. 

* TIMING...11 AM PDT/MST to 8 PM PDT/MST Tuesday.

* WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH.

* HUMIDITY...10 to 15 percent

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ461-160300-
/O.CON.KVEF.FW.W.0013.000000T0000Z-200616T0300Z/
/O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/
Lincoln County/Ely Dispatch-
133 PM PDT Mon Jun 15 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461...

* AFFECTED AREA...Fire weather zone 461.

* TIMING...11 AM to 8 PM both today and Tuesday.

* WIND...Southwest winds 20 to 25 MPH with gusts 35 to 40 MPH.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Due to very dry fuels, very low relative humidity 
  and strong winds, any fires that develop either afternoon 
  will likely spread rapidly. Outdoor burning is highly 
  discouraged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-102-NVZ465-466-160300-
/O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
133 PM PDT Mon Jun 15 2020 /133 PM MST Mon Jun 15 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR
FIRE WEATHER ZONES 101, 102, 465, AND 466...

* AFFECTED AREA...In Arizona...Fire weather zone 101 and 102. In
  Nevada...Fire weather zones 465 and 466. 

* TIMING...11 AM PDT/MST to 8 PM PDT/MST Tuesday.

* WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH.

* HUMIDITY...10 to 15 percent

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
521 
WWUS85 KVEF 160251
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
751 PM PDT Mon Jun 15 2020

.Critical fire weather conditions will expand Tuesday as more 
widespread gusty winds develop. Red Flag Warnings have been issued
for portions of southern Nevada and northwest Arizona.

NVZ461-161100-
/O.EXP.KVEF.FW.W.0013.000000T0000Z-200616T0300Z/
/O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/
Lincoln County/Ely Dispatch-
751 PM PDT Mon Jun 15 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461......RED FLAG
WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461...

* TIMING...11 AM to 8 PM both today and Tuesday.

* WIND...Southwest winds 20 to 25 MPH with gusts 35 to 40 MPH.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Due to very dry fuels, very low relative humidity 
  and strong winds, any fires that develop either afternoon 
  will likely spread rapidly. Outdoor burning is highly 
  discouraged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-102-NVZ463>466-161100-
/O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
751 PM PDT Mon Jun 15 2020 /751 PM MST Mon Jun 15 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR
FIRE WEATHER ZONES 101, 102, 465, AND 466...

* AFFECTED AREA...In Arizona...Fire weather zone 101 and 102. In 
  Nevada...Fire weather zones 465 and 466. 

* TIMING...11 AM PDT/MST to 8 PM PDT/MST Tuesday.

* WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH.

* HUMIDITY...10 to 15 percent

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
651 
WWUS85 KVEF 160750
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1250 AM PDT Tue Jun 16 2020


AZZ101-102-NVZ461-463>466-162200-
/O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1250 AM PDT Tue Jun 16 2020 /1250 AM MST Tue Jun 16 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS
AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463, 464, 465, 
AND 466...

* AFFECTED AREA...In Arizona...Fire weather zone 101 and 102. In 
  Nevada...Fire weather zones 461, 463, 464, 465 and 466. 

* TIMING...11 AM PDT/MST to 8 PM PDT/MST today.

* WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH.

* HUMIDITY...10 to 15 percent

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
023 
WWUS85 KVEF 162135
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
235 PM PDT Tue Jun 16 2020


AZZ101-102-NVZ461-463>466-170300-
/O.CON.KVEF.FW.W.0014.000000T0000Z-200617T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
235 PM PDT Tue Jun 16 2020 /235 PM MST Tue Jun 16 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES
101, 102, 461, 463, 464, 465, AND 466...

* AFFECTED AREA...In Arizona...Fire weather zone 101 and 102. In 
  Nevada...Fire weather zones 461, 463, 464, 465 and 466. 

* TIMING...Until 8 PM PDT/MST today.

* WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH.

* HUMIDITY...10 to 15 percent

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
361 
WWUS85 KVEF 170254
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
754 PM PDT Tue Jun 16 2020

AZZ101-102-NVZ461-463>466-170400-
/O.EXP.KVEF.FW.W.0014.000000T0000Z-200617T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
754 PM PDT Tue Jun 16 2020 /754 PM MST Tue Jun 16 2020/

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101,
102, 461, 463, 464, 465, AND 466...

South to southwest winds will continue to diminish overnight, with
RHs recovering to around 20-30% by midnight. While Wednesday will
be dry again, winds will be lighter and should not result in
widespread critical fire danger conditions. 

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 14, 1:30 PM PDT, 8 minutes earlier.

Area forecast discussion, Jun 14, 1:30 PM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
130 PM PDT Sun Jun 14 2020

.SYNOPSIS...Afternoon breezes kick back up Monday afternoon,
with another increase Tuesday afternoon. Strong winds and dry air
will result in conditions favorable for rapid fire spread through
Tuesday. Temperatures will hover within a few degrees of normal
much of the week, with a warmup possible next weekend.
&&

.DISCUSSION...through next Saturday.

The focus for pretty much the entire period will be a pair of
shortwave troughs propagating through the longwave flow on Monday
and Tuesday, kicking up afternoon winds once again, with a fairly
quiet and average pattern for the rest of the week.

The first shortwave will skirt across the northern portions of the
state tomorrow, resulting in afternoon breezes for most, with the
strongest belt of winds just clipping the Lincoln county
panhandle. Another deeper shortwave will take a similar track, if
not a smidgen further south on Tuesday, which will result in more
widespread gusty winds from the western Mojave desert up into
southwest Utah. Winds generally look sub-advisory (gusts at or
less than 40 MPH), but some locally higher gusts look like a good
bet.

After Tuesday, the pattern mellows out, but with a thermal
gradient left draped across the region, some afternoon breezes are
expected each day. Temperatures look to remain within a few
degrees of seasonal averages until a potential warmup commences
next weekend.
&&

.FIRE WEATHER...A pair of systems will bring stronger afternoon
winds with dry air in place through at least Tuesday, resulting in
elevated to critical fire weather conditions for the area.

For southern Nevada and Arizona, winds and RH will combine to
critical levels initially Monday afternoon in the Lincoln county
panhandle/northern fire weather zone 461 Monday afternoon, then
expand to include much of southern Nevada and northwest Arizona
Tuesday afternoon. The Fire Weather Watch has been upgraded to a
Red Flag Warning and expanded once again for Tuesday to reflect
these trends.

For southeast California, westerly winds will peak Tuesday
afternoon for fire weather zone 228, but increasing humidity on
Tuesday along with sparse coverage of wind and RH overlap
precludes any fire weather watches or warnings at this time, but
conditions will remain elevated before winds calm down on
Wednesday.
&&

.AVIATION...For McCarran...Winds remain light and variable this
afternoon. Winds are expected to take on a more easterly component
through the afternoon, with a period of southeasterly winds 7-8 kts
possible around sunset. If these easterly winds materialize, it will
be short-lived. Through the evening, winds will gradually favor
diurnal trends with southwesterly winds overnight and northeasterly
winds through the morning. Through the afternoon on Monday,
southerly winds will pick up with gusts 20-25 kts and persist
through the remainder of the day and into the evening. No
operationally significant cloud cover expected through the TAF
period.

.For the rest of southern Nevada, northwest Arizona and southeast
California...With the exception of the Colorado River Valley where
breezy to gusty southerly winds are expected, light and variable
winds will persist through the remainder of the afternoon areawide.
After sunset, winds will become light and diurnal through the
overnight and early morning period. Monday afternoon, southerly
winds will pick up with gusts 20-25 kts areawide that will remain in
place through the remainder of the day and into the evening. No
operationally significant cloud cover expected through the TAF
period.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION...Steele
AVIATION...Varian

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:21 AM PDTFire Weather WatchVEFLincoln11 hr
Jun 14, 1:38 PM PDTRed Flag WarningVEFLincoln30 hr

Nearby

Red Flag Warnings in Nevada, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.